My 10 month old golden retriever has been having some health irritations off and on for about two months now.
I had given him a bath with HART tick and flea shampoo this morning and within an hour, he has vomited three times. The active ingredient is pyrethrin, and isn't supposed to be that toxic, but I have been reading a lot about this pesticide and am now worried. It is clear that he is still not feeling well. All he is doing is sleeping... but he cannot get comfortable. I have taken his food away for the time being, and am trying to get him to drink as much water as possible. I am thinking it is a built up allergy or toxic reaction to the pesticide in the shampoo. He hasn't gotten this sick before, but it seemed like after we had given him baths with it (now that i think of it) his stools were loose. I am now thinking it is the shampoo.
How do i treat him? The only thing I can think of is to get him to drink a lot of water to flush the toxins out naturally.
I'm not the Vet. However, It seems that Hartz products are toxic to many animals...I would put him in the bathtub immediately and wash it off of him...Just use a bar of soap..Make sure you wash his face and around his eyes....And rinse him real good...Maybe this will help .....Let us know...Good luck .......*The Vet will answer, soon.
I did give my dog a bath immediately this morning. He had already began licking his paws before the bath, so he was sick one more time. He seems to be a lot better, still a little weak. I'm sure he's dehydrated, so I'll give him some ice cubes with his treats in them. I am so unbelievably upset with Hartz. You shouldn't have to research dog shampoo! Shampoo shouldn't be able to kill! The people who allow this company to continue should suffer the same fate they bring upon pets.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.